Florida, 2005Tornado in Florida, July 6, 2005
July 6, 2005 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 6, 2:30 AM CST, 7 hours 25 minutes earlier.
Area forecast discussion, Jul 6, 2:30 AM CST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CDT WED JUL 6 2005
.SYNOPSIS...TROPICAL STORM CINDY WAS MOVING NORTHEAST ACROSS
SOUTHEAST LOUISIANA. CINDY BRINGING HEAVY RAINS AND GUSTY WINDS
INTO THE GULF COAST. STRONG TROPICAL STORM DENNIS WAS CHURNING OVER
THE CENTRAL CARIBBEAN...SOUTH OF HISPANIOLA.
&&
.SHORT TERM...WILL BE BRIEF. TROPICAL STORM CINDY WILL GOVERN THE
LOCAL WEATHER FORECAST TODAY WITH GUSTY WINDS AND TORRENTIAL RAINS IN
HEAVIER RAIN SQUALLS. LATEST FORECASTS FROM THE TROPICAL
PREDICTION CENTER LIFTS CINDY NORTHEAST. WITH THE CENTER MOVING OVER
LAND...WEAKENING IS FORECAST BUT THE POTENTIAL OF MODERATE TO HEAVY
RAINS LOOM TONIGHT...ESPECIALLY OVER THE NORTHERN AND NORTHEASTERN
COUNTIES.
.LONG TERM...TROPICS WILL REMAIN BUSY. IF ARLENE AND CINDY HAVE NOT
BEEN ENOUGH...UNFORTUNATELY...WE NEED TO DISCUSS ANOTHER. HIS NAME IS
DENNIS. UNLIKE ARLENE AND CINDY...LONG RANGE FORECASTS FROM THE
TROPICAL PREDICTION CENTER BRINGS WHAT IS FORECAST TO BE HURRICANE
DENNIS INTO THE SOUTHEAST GULF EARLY IN THE WEEKEND...THEN BEARING
DOWN SOMEWHERE ALONG THE NORTHERN GULF COAST LATE WEEKEND INTO
MONDAY. ALL RESIDENTS ARE URGED TO STAY TUNED ON THIS DEVELOPING
TROPICAL CYCLONE. FOR ADDITIONAL INFORMATION ON DENNIS...REFER TO THE
LATEST FORECASTS AND DISCUSSIONS FROM THE TROPICAL PREDICTION
CENTER.
&&
MARINE...STRONG WINDS...ABOVE NORMAL TIDES AND HIGH SEA STATES
CONTINUE TODAY IN ASSOCIATION WITH CINDY. CONDITIONS IMPROVE
GRADUALLY TONIGHT AS CINDY WEAKENS TO THE NORTH.
&&
.FIRE WEATHER...NO CONCERNS. 10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 82 70 94 72 / 100 30 30 10
PENSACOLA 83 73 90 75 / 100 30 30 10
DESTIN 83 74 88 77 / 100 40 30 10
EVERGREEN 82 70 90 67 / 100 50 30 10
WAYNESBORO 83 66 93 66 / 100 20 30 10
CAMDEN 83 69 90 68 / 100 50 30 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...TROPICAL STORM WARNING IN EFFECT ALZ063>064-GMZ630-650-670
INLAND TROPICAL STORM WARNING ALZ061-062
WIND ADVISORY ALZ051-052-053-055-056-059-060
FLOOD WATCH ALL ZONES TODAY.
FL...TROPICAL STORM WARNING IN EFFECT FLZ002-004-006-GMZ655-675
FLOOD WATCH IN EFFECT ALL ZONES THRU WED.
MS...INLAND TROPICAL STORM WARNING MSZ075-076-078-079
WIND ADVISORY MSZ067 TODAY
FLOOD WATCH ALL ZONES TODAY.
&&Hazardous weather outlook, Jul 6, 5:25 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CDT WED JUL 6 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061800-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
625 AM CDT WED JUL 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
THE CENTER OF TROPICAL STORM CINDY WILL MOVE NORTHEASTWARD ACROSS
SOUTHEAST MISSISSIPPI AND INTO SOUTHWEST ALABAMA THIS MORNING. AREAS
NEAR AND TO THE EAST TO THE TRACK WILL EXPERIENCE THE GREATEST
THREATS OF FLASH FLOODING FROM LOCALLY HEAVY RAINFALL AND ISOLATED
TORNADOS. BANDS OF HEAVY RAIN WILL ALSO AFFECT AREAS OF SOUTH
CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THROUGHOUT THE
DAY. A STORM SURGE OF 1 TO 3 FEET IS ALSO POSSIBLE.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA AND NORTHWEST FLORIDA TODAY.
THE THREAT OF DANGEROUS RIP CURRENTS IS ALSO POSSIBLE ALONG THE
BEACHES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
BY THURSDAY...CINDY IS FORECAST TO WEAKEN TO A WEAK LOW PRESSURE
SYSTEM OVER CENTRAL ALABAMA. LINGERING RAINS CONTINUE WITH SOME OF
THESE POTENTIALLY HEAVY EARLY ON. THE THREAT FOR HEAVY RAINS WILL
DECREASE AS THE REMNANTS OF CINDY MOVES FURTHER TO THE NORTHEAST.
FOR THE REMAINDER OF THE OUTLOOK PERIOD...LIGHTNING IN AND NEAR
THUNDERSTORM ACTIVITY PRESENTS THE GREATEST HAZARD THROUGH THE
WEEKEND. TROPICAL STORM DENNIS CONTINUES TO STRENGTHEN IN THE
CENTRAL CARIBBEAN SEA...AND MAY IMPACT PORTIONS OF THE OUTLOOK AREA
EARLY OR MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS WILL BE REQUIRED
OVER THE GULF COAST THROUGHOUT THE DAY.
Tornado, Okaloosa
- When
- July 6, 9:55 AM CST to 9:57 AM CST
- Where
- Okaloosa County, Laurel Hill
- Rating
- F0
- Path length
- 1 mi
- Path width
- 30 yd
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.967, -86.467
A tornado developed along the fringes of Tropical Storm Cindy. The tornado touched down just northeast of Laurel Hill and then moved into Covington county. Trees and power lines were blown down along the track of the tornado.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Georgia, July 6 to 7, 20051 death · $75 million · F2 · 41 events
- Wildfire and Hail in Colorado, July 6 to 16, 2005$5.3 million · 1 in hail · 3 events
- Tornado and Hail in Texas, July 6, 2005$275,000 · F0 · 20 events
- Tropical Storm in Georgia, July 6 to 7, 200578 events
- Tornado in Alabama, July 6, 20051 injured · $48,000 · F1 · 1 event
- Hail and Damaging Winds in Texas, July 6, 2005$148,000 · 55 kt wind · 4 events
- Tropical Storm in Mississippi, July 6, 2005$150,000 · 2 events
- Damaging Wind in Alabama, July 6, 2005$150,000 · 60 kt wind · 1 event
- Flash Flooding in Massachusetts, July 6, 2005$70,000 · 3 events
- Lightning Strike in Alabama, July 6, 2005$60,000 · 1 event
- Tornado in Alabama, July 6, 2005$50,000 · F0 · 1 event
- Damaging Winds in New Mexico, July 6, 2005$44,000 · 54 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463552.